Scaling functions for baby universes in two-dimensional quantum gravity

Steven S. Gubser, Igor R. Klebanov

Research output: Contribution to journalArticle

26 Scopus citations

Abstract

We apply the recently proposed transfer matrix formalism to two-dimensional quantum gravity coupled to (2, 2k - 1) minimal models. We find that the propagation of a parent universe in geodesic (euclidean) time is accompanied by continual emission of baby universes and derive a distribution function describing their sizes. The k → ∞ (c → -∞) limit is generally thought to correspond to classical geometry, and we indeed find a classical peak in the universe distribution function. However, we also observe dramatic quantum effects associated wiht baby universes at finite length scales.

Original languageEnglish (US)
Pages (from-to)827-849
Number of pages23
JournalNuclear Physics, Section B
Volume416
Issue number3
DOIs
StatePublished - Apr 4 1994

All Science Journal Classification (ASJC) codes

  • Nuclear and High Energy Physics

Fingerprint Dive into the research topics of 'Scaling functions for baby universes in two-dimensional quantum gravity'. Together they form a unique fingerprint.

Cite this